MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 14H 265MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 14H 265MM; PLATE, FIXATION, BONE
Model Number 71829314
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery had been performed on (b)(6) 2021, the patient experienced a break.This adverse event was addressed by revision surgery on (b)(6) 2022 to exchange the 4.5mm lck comp pl 14h 265mm.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured in half, rendering the device inoperable.Both of the fractured components were returned along with the screws.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that the revision operative report, x-ray, and photo of the explant confirm the breakage of the compression plate.However, based on the limited information provided, the clinical root cause of the reported event cannot be concluded.The weight bearing status and subject activity level were not provided but cannot be ruled out as a contributing factor based on the information provided.The patient impact beyond the revision cannot determined.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
4.5MM LCK COMP PL 14H 265MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14068177
Report Number1020279-2022-01702
Device Sequence Number4923274
Product Code HRS
UDI-Device Identifier03596010527646
UDI-Public03596010527646
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K033669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71829314
Device Catalogue Number71829314
Device Lot Number19HT26577
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer03/17/2022
07/08/2022
Initial Report FDA Received Date04/09/2022
Supplement Report FDA Received Date06/08/2022
07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERI-LOC 4.5MM T25 CRTX SCREW 30MM S-T: 73826030; PERI-LOC 4.5MM T25 CRTX SCREW 32MM S-T: 73826032; PERI-LOC 4.5MM T25 CRTX SCREW 36MM S-T: 73826036; PERI-LOC 4.5MM T25 LOCK SCREW 28MM S-T: 73827028; PERI-LOC 4.5MM T25 LOCK SCREW 30MM S-T: 73827030; PERI-LOC 4.5MM T25 LOCK SCREW 32MM S-T: 73827032; PERI-LOC 4.5MM T25 LOCK SCREW 34MM S-T: 73827034; PERI-LOC 4.5MM T25 LOCK SCREW 36MM S-T: 73827036
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age39 YR
Patient SexMale
Patient Weight105 KG